staple
With cedram.org

Search the site

Table of contents for this issue | Previous article | Next article
Aaron Levin
Ideal class groups, Hilbert’s irreducibility theorem, and integral points of bounded degree on curves
Journal de théorie des nombres de Bordeaux, 19 no. 2 (2007), p. 485-499, doi: 10.5802/jtnb.598
Article PDF | Reviews MR 2394898 | Zbl pre05302786 | 1 citation in Cedram

Résumé - Abstract

We study the problem of constructing and enumerating, for any integers $m,n>1$, number fields of degree $n$ whose ideal class groups have “large" $m$-rank. Our technique relies fundamentally on Hilbert’s irreducibility theorem and results on integral points of bounded degree on curves.

Bibliography

[1] N. C. Ankeny and S. Chowla, On the divisibility of the class number of quadratic fields. Pacific J. Math. 5 (1955), no. 3, 321–324. Article |  MR 85301 |  Zbl 0065.02402
[2] T. Azuhata and H. Ichimura, On the divisibility problem of the class numbers of algebraic number fields. J. Fac. Sci. Univ. Tokyo Sect. IA Math. 30 (1984), no. 3, 579–585.  MR 731519 |  Zbl 0532.12006
[3] F. Beukers and S. Tengely, An implementation of Runge’s method for Diophantine equations. Preprint. arXiv
[4] Y. F. Bilu and F. Luca, Divisibility of class numbers: enumerative approach. J. Reine Angew. Math. 578 (2005), 79–91.  MR 2113890 |  Zbl 1072.11084
[5] E. Bombieri, On Weil’s “théorème de décomposition”. Amer. J. Math. 105 (1983), no. 2, 295–308.  Zbl 0516.12009
[6] A. Brumer, Ramification and class towers of number fields. Michigan Math. J. 12 (1965), no. 2, 129–131. Article |  MR 202697 |  Zbl 0136.02701
[7] A. Brumer and M. Rosen, Class number and ramification in number fields. Nagoya Math. J. 23 (1963), 97–101. Article |  MR 161858 |  Zbl 0128.26204
[8] K. Chakraborty and R. Murty, On the number of real quadratic fields with class number divisible by 3. Proc. Amer. Math. Soc. 131 (2003), no. 1, 41–44 (electronic).  MR 1929021 |  Zbl 1024.11073
[9] S. D. Cohen, The distribution of Galois groups and Hilbert’s irreducibility theorem. Proc. London Math. Soc. (3) 43 (1981), no. 2, 227–250.  Zbl 0484.12002
[10] R. Dvornicich and U. Zannier, Fields containing values of algebraic functions. Ann. Scuola Norm. Sup. Pisa Cl. Sci. (4) 21 (1994), no. 3, 421–443. Numdam |  MR 1310635 |  Zbl 0819.12003
[11] R. Dvornicich and U. Zannier, Fields containing values of algebraic functions. II. (On a conjecture of Schinzel). Acta Arith. 72 (1995), no. 3, 201–210. Article |  MR 1347486 |  Zbl 0832.12001
[12] S. Hernández and F. Luca, Divisibility of exponents of class groups of pure cubic number fields. High primes and misdemeanours: lectures in honour of the 60th birthday of Hugh Cowie Williams, Fields Inst. Commun., vol. 41, Amer. Math. Soc., Providence, RI, 2004, pp. 237–244.  MR 2076250 |  Zbl 1090.11070
[13] P. Humbert, Sur les nombres de classes de certains corps quadratiques. Comment. Math. Helv. 12 (1940), no. 1, 233–245.  MR 2359 |  Zbl 0023.10401
[14] H. Ichimura, On $2$-rank of the ideal class groups of totally real number fields. Proc. Japan Acad. Ser. A Math. Sci. 58 (1982), no. 7, 329–332. Article |  MR 682696 |  Zbl 0514.12015
[15] M. Ishida, On $2$-rank of the ideal class groups of algebraic number fields. J. Reine Angew. Math. 273 (1975), 165–169.  MR 366872 |  Zbl 0299.12009
[16] S. Kuroda, On the class number of imaginary quadratic number fields. Proc. Japan Acad. 40 (1964), 365–367. Article |  MR 170882 |  Zbl 0128.03404
[17] A. Levin, Vojta’s inequality and rational and integral points of bounded degree on curves. Compos. Math. 143 (2007), no. 1, 73–81.  Zbl pre05145739
[18] F. Luca, A note on the divisibility of class numbers of real quadratic fields. C. R. Math. Acad. Sci. Soc. R. Can. 25 (2003), no. 3, 71–75.  MR 1999181 |  Zbl 1100.11038
[19] R. Murty, Exponents of class groups of quadratic fields. Topics in number theory (University Park, PA, 1997), Math. Appl., vol. 467, Kluwer Acad. Publ., Dordrecht, 1999, pp. 229–239.  MR 1691322 |  Zbl 0993.11059
[20] T. Nagell, Über die Klassenzahl imaginär-quadratischer Zahlkörper. Abh. Math. Sem. Univ. Hamburg 1 (1922), 140–150.  JFM 48.0170.03
[21] T. Nagell, Collected papers of Trygve Nagell. Vol. 1. Queen’s Papers in Pure and Applied Mathematics, vol. 121, Queen’s University, Kingston, ON, 2002.  Zbl 0997.01010
[22] S. Nakano, On the construction of certain number fields. Tokyo J. Math. 6 (1983), no. 2, 389–395.  MR 732091 |  Zbl 0529.12005
[23] S. Nakano, On ideal class groups of algebraic number fields. J. Reine Angew. Math. 358 (1985), 61–75.  MR 797674 |  Zbl 0559.12004
[24] P. Roquette and H. Zassenhaus, A class of rank estimate for algebraic number fields. J. London Math. Soc. 44 (1969), 31–38.  MR 236146 |  Zbl 0169.38001
[25] J.-P. Serre, Lectures on the Mordell-Weil theorem, third ed. Aspects of Mathematics, Friedr. Vieweg & Sohn, Braunschweig, 1997.  MR 1757192 |  Zbl 0676.14005
[26] K. Soundararajan, Divisibility of class numbers of imaginary quadratic fields. J. London Math. Soc. (2) 61 (2000), no. 3, 681–690.  MR 1766097 |  Zbl 1018.11054
[27] V. G. Sprindžuk, Reducibility of polynomials and rational points on algebraic curves. Dokl. Akad. Nauk SSSR 250 (1980), no. 6, 1327–1330.  MR 564338 |  Zbl 0447.12010
[28] K. Uchida, Class numbers of cubic cyclic fields. J. Math. Soc. Japan 26 (1974), no. 3, 447–453. Article |  MR 360518 |  Zbl 0281.12007
[29] P. Vojta, A generalization of theorems of Faltings and Thue-Siegel-Roth-Wirsing. J. Amer. Math. Soc. 5 (1992), no. 4, 763–804.  MR 1151542 |  Zbl 0778.11037
[30] P. J. Weinberger, Real quadratic fields with class numbers divisible by $n$. J. Number Theory 5 (1973), no. 3, 237–241.  MR 335471 |  Zbl 0287.12007
[31] Y. Yamamoto, On unramified Galois extensions of quadratic number fields. Osaka J. Math. 7 (1970), 57–76.  MR 266898 |  Zbl 0222.12003
[32] G. Yu, A note on the divisibility of class numbers of real quadratic fields. J. Number Theory 97 (2002), no. 1, 35–44.  MR 1939135 |  Zbl 1036.11057